Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 48, NWS Norman, OK

September 25, 2016Dewey County, Major County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood warning at Sep 25, 2016, 9:43 AM CDT for Dewey County, Major County, Woodward County, Oklahoma. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 9:43 AM CDT (14:43 UTC)
Expired
Sep 25, 2016, 5:36 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Dewey County, OK, Major County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Seiling (SEIO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07238000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

932 
WGUS44 KOUN 251443
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
943 AM CDT SUN SEP 25 2016

OKC043-093-153-252003-
/O.NEW.KOUN.FL.W.0048.160925T1443Z-160925T2003Z/
/SEIO2.1.ER.160925T1340Z.160925T1400Z.160925T1403Z.NO/
943 AM CDT SUN SEP 25 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The North Canadian River near Seiling. 
  
* until this afternoon...or until the warning is cancelled. 
  
* At  9:00 AM Sunday the stage was 11.0 feet. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The North Canadian River is cresting and will continue 
  to fall. The North Canadian River will fall below flood stage early 
  Sunday afternoon. 
  
* Impact...At 11.0 feet...Croplands...pastures...oil wells...and 
  rural roads are flooded. Areas affected extend from the southwest 
  corner of Major County...downstream to the headwaters of Canton 
  Lake in Dewey County. Cattle and other property should be relocated
  to places which are higher than nearby river banks...to avoid 
  being isolated for several hours by water in side channels.
  
 
&&
 
LAT...LON 3628 9917 3635 9911 3622 9893 3618 9869
      3612 9871 3616 9895

$$
3 follow-up statements
766 
WGUS84 KOUN 251521
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT SUN SEP 25 2016

OKC043-093-153-252321-
/O.EXT.KOUN.FL.W.0048.000000T0000Z-160926T0031Z/
/SEIO2.1.ER.160925T1340Z.160925T1800Z.160925T1831Z.NO/
1021 AM CDT SUN SEP 25 2016

...Flood Warning extended until this evening...
 
The Flood Warning continues for
  The North Canadian River near Seiling 
  
* until this evening...or until the warning is cancelled. 
  
* At  9:00 AM Sunday the stage was 11.02 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The North Canadian River is near crest and will begin 
  falling mid Sunday afternoon. The North Canadian River will fall 
  below flood stage late Sunday afternoon. 
  
* Impact...At 11.0 feet...Croplands...pastures...oil wells...and 
  rural roads are flooded. Areas affected extend from the southwest 
  corner of Major County...downstream to the headwaters of Canton 
  Lake in Dewey County. Cattle and other property should be relocated
  to places which are higher than nearby river banks...to avoid 
  being isolated for several hours by water in side channels.
  
 
&&
 
LAT...LON 3628 9917 3635 9911 3622 9893 3618 9869
      3612 9871 3616 9895

$$
384 
WGUS84 KOUN 251857
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CDT SUN SEP 25 2016

OKC043-093-153-260154-
/O.EXT.KOUN.FL.W.0048.000000T0000Z-160926T0154Z/
/SEIO2.1.ER.160925T1340Z.160925T1700Z.160925T1954Z.NO/
157 PM CDT SUN SEP 25 2016

...Flood Warning extended until this evening...
 
The Flood Warning continues for
  The North Canadian River near Seiling 
  
* until this evening...or until the warning is cancelled. 
  
* At  1:00 PM Sunday the stage was 11.1 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The North Canadian River is near crest and will begin 
  falling Sunday evening. The North Canadian River will fall below 
  flood stage early Sunday afternoon. 
  
* Impact...At 11.0 feet...Croplands...pastures...oil wells...and 
  rural roads are flooded. Areas affected extend from the southwest 
  corner of Major County...downstream to the headwaters of Canton 
  Lake in Dewey County. Cattle and other property should be relocated
  to places which are higher than nearby river banks...to avoid 
  being isolated for several hours by water in side channels.
  
 
&&
 
LAT...LON 3628 9917 3635 9911 3622 9893 3618 9869
      3612 9871 3616 9895

$$
422 
WGUS84 KOUN 252236
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT SUN SEP 25 2016

OKC043-093-153-252306-
/O.CAN.KOUN.FL.W.0048.000000T0000Z-160926T0154Z/
/SEIO2.1.ER.160925T1340Z.160925T1700Z.160925T1840Z.NO/
536 PM CDT SUN SEP 25 2016

The Flood Warning is cancelled for
  The North Canadian River near Seiling. 
  
* At 5 PM Sunday the stage was 9.6 feet.
  
* Flood stage is 11.0 feet.
  
* Forecast: The North Canadian River has fallen below flood stage and 
  is forecast to continue to fall. This will be the last statement 
  for this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:40 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 25, 6:40 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
640 AM CDT SUN SEP 25 2016

.DISCUSSION...
The 12Z aviation discussion follows....

&&

.AVIATION...
A chaotic mess of ceilings, very low scattered layers, and
visibilities will continue through the early morning across most
of western/central Oklahoma and western north Texas. A large storm
system moving across an area of abundant low-level moisture is the
culprit. Meanwhile, a cold front (now across far northwest
Oklahoma, close to KGAG and KWWR) will sweep quickly southeast
today, reaching approximately KADM to KSPS late this afternoon or
early this evening. The front will help generate new TSRA along it
later this morning and this afternoon/evening. It will also be
followed by northerly winds and fairly rapid improvements in
ceilings--except near the Red River, where lower ceilings and
visibilities in rain/storms will linger well into the evening and
overnight. The general confidence in ceilings prior to frontal
passage is very low, because of the numerous holes in the low
ceilings and many different cloud layers.

CmS
&&

.PREV DISCUSSION... /issued 413 AM CDT SUN SEP 25 2016/

DISCUSSION...
Widespread rain and thunderstorms are slowly diminishing across
central Oklahoma and north Texas early this morning. A cold front
across western Kansas into the Oklahoma Panhandle will move fairly
quickly southeast across Oklahoma this morning, and toward the Red
River this evening. As the front moves southeast this morning,
showers and thunderstorms are expected to redevelop along it.
Models vary greatly in the amount of coverage they generate.
Considering how moist the atmosphere is ahead of the front, it's
difficult to believe the models that have only sparse
precipitation today.

The front will slow considerably as it approaches the Red River,
and rain chances will therefore linger through Monday there.
Farther north, rain chances will generally end tonight.

The rest of the week appears mainly dry, except for a few small
areas of low chances of rain in far northwest Oklahoma toward the
end of the week.

Temperatures will be relatively cool fro the next couple of days,
then head back up toward the seasonal average about midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  57  74  50 /  90  10  10   0
Hobart OK         73  56  74  50 /  80  10  10   0
Wichita Falls TX  77  61  75  54 /  90  40  30   0
Gage OK           70  48  76  49 /  30  10   0   0
Ponca City OK     71  51  74  50 /  80  10   0   0
Durant OK         84  64  77  55 /  70  40  20   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/23/23
Hazardous weather outlook, Sep 25, 4:51 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CDT SUN SEP 25 2016

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
451 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY. THE HIGHEST
CHANCES WILL SHIFT SOUTHEAST THIS AFTERNOON AND TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.HEAVY RAIN...
HEAVY RAIN THAT COULD RESULT IN FLOODING WILL REMAIN POSSIBLE
TODAY. FLOODING WILL ESPECIALLY BE A CONCERN IN THOSE AREAS THAT
HAVE ALREADY RECEIVED SEVERAL INCHES OF RAIN IN THE LAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY.

AFTER A BREAK... LOW CHANCES FOR THUNDERSTORMS WILL RETURN TO
PARTS OF NORTHERN OKLAHOMA FRIDAY INTO SATURDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:02 PM CDTSpecial Weather StatementOUNComanche43 min
Sep 24, 7:04 PM CDTSpecial Weather StatementOUNGarfield, Kingfisher41 min
Sep 24, 7:19 PM CDTSpecial Weather StatementOUNCanadian, Grady, Logan, Oklahoma26 min
Sep 24, 7:38 PM CDTSpecial Weather StatementOUNCleveland, Grady, Logan, Oklahoma52 min
Sep 24, 7:47 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Cotton, Tillman3 hr
Sep 24, 7:58 PM CDTSpecial Weather StatementOUNComanche, Cotton47 min
Sep 24, 8:17 PM CDTFlash Flood WarningOUNComanche, Cotton3 hr
Sep 24, 8:23 PM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
Sep 24, 8:47 PM CDTSpecial Weather StatementOUNComanche, Cotton, Grady58 min
Sep 24, 9:05 PM CDTFlash Flood WarningOUNCotton3 hr
Sep 24, 10:34 PM CDTAreal Flood AdvisoryOUNGrady, Stephens116 min
Sep 24, 11:54 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson3 hr
Sep 25, 5:24 AM CDTAreal Flood AdvisoryOUNJohnston3 hr
Sep 25, 9:55 AM CDTAreal Flood AdvisoryOUNJohnston, Marshall, Pontotoc3 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.